MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 4-0 S/A FS-2; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 4-0 S/A FS-2; SUTURE, NONABSORBABLE, SILK
Catalog Number 683G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please inquire was there any issues with the integrity of the individual sterile package? a review of the batch manufacturing records was conducted, and no related non-conformances were identified.Note: events reported via: mw# 2210968-2024-00050, mw# 2210968-2024-00051, mw# 2210968-2024-00052, mw# 2210968-2024-00053, mw# 2210968-2024-00055, mw# 2210968-2024-00056.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown dental and oral surgery on an unknown date and suture was used.During procedure, when the product was held with a needle holder, the suture broke.The suture deteriorated.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/25/2024.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.The functional testing was conducted on the returned devices.The returned samples determined that it was received four unopened samples that pertain to the product code 683g.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2024-00050, 2210968-2024-00051, 2210968-2024-00052, 2210968-2024-00053, 2210968-2024-00054, 2210968-2024-00055, 2210968-2024-00056.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/5/2024.Additional information was requested, the following was obtained: please inquire was there any issues with the integrity of the individual sterile package? we haven't been reported anything about package.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 18IN 4-0 S/A FS-2
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18439785
Report Number2210968-2024-00054
Device Sequence Number7034369
Product Code GAP
UDI-Device Identifier10705031008175
UDI-Public10705031008175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number683G
Device Lot NumberTEBDBU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/09/2024
01/29/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/25/2024
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown